Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 58, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 8, 2000, 5:36 PM EDT for Buchanan County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 8, 2000, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Buchanan County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRLX 082137 FFWRLX VAC027-090030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 536 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BUCHANAN COUNTY IN VIRGINIA... * UNTIL 830 PM EDT... * AT 533 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT 1.5 TO 2.5 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF NORTHERN BUCHANAN COUNTY SINCE 400 PM. ANOTHER 1 TO 2 INCHES OF RAIN IS EXPECTED THROUGH 730 PM. THIS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS IN THE VICINITY OF THE LEVISA FORK. * SOME LOCATIONS IN THE WARNING AREA INCLUDE GRUNDY. <<CALL TO ACTION>> A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ LAT...LON 3732 8227 3722 8214 3732 8191 3749 8200
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 5:15 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 8, 5:15 PM EDT, 21 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-090200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 515 PM EDT TUE AUG 8 2000 SORRY SO LATE. WILL PLAY OUT MCS DEVELOPING OVER KENTUCKY AND TRACK ALONG BEST INSTABILITY AND MOISTURE AXIS...IE THROUGH SOUTHERN PORTIONS OF FORECAST AREA. ISSUED FFA TIL MIDNIGHT FOR THAT AREA. BELIEVE MESOSCALE BOUNDARIES AND DIURNAL FACTOR WILL BE MAIN PLAYER BEFORE COLD FRONT AFFECTS AREA WEDNESDAY NIGHT AND THURSDAY. SO...BASICALLY KEEP POPS RIGHT THROUGH THURSDAY...MOST LIKELY DURING FAVORED DIURNAL TIMES. MOS HIGH TEMPS STILL TOO HIGH. ...RLX... WV...FLASH FLOOD WATCH THIS EVENING FOR PORTIONS OF SOUTHERN WEST VIRGINIA. VA...FLASH FLOOD WATCH THIS EVENING FOR DICKENSON AND BUCHANAN COUNTIES. KY...FLASH FLOOD WATCH THIS EVENING FOR EXTREME NORTHEAST KENTUCKY. OH...NONE. .END/JMV
In the hours before
Special weather statement, Aug 8, 1:10 PM EDT, 4 hours 26 minutes before
KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-081830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 110 PM EDT TUE AUG 8 2000 AT 1 OCLOCK...SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN THE EARLY AFTERNOON HEAT AND HUMIDITY. THE LARGEST CONCENTRATION OF RAIN...AND POSSIBLY SMALL HAIL...WAS LOCATED IN LAWRENCE COUNTY OF NORTHEAST KENTUCKY...NEAR LOUISA. THIS DOWNPOUR WILL AFFECT PORTIONS OF WAYNE AND LINCOLN COUNTIES OF SOUTHERN WEST VIRGINIA. SHOWERS AND THUNDERSTORMS ARE ALSO FORMING ELSEWHERE OVER THE SOUTHERN COAL FIELDS OF WEST VIRGINIA. THIS WOULD INCLUDE BOONE...LOGAN...MINGO...MCDOWELL...AND WYOMING COUNTIES. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE AFFECTING BUCHANAN AND DICKENSON COUNTIES OF VIRGINIA. THE RAIN WAS MOVING EAST AROUND 25 MPH. LOCALIZED RAINS OF A HALF INCH TO AN INCH IN 30 MINUTES ARE POSSIBLE. THIS WILL PRODUCE PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. KEEP CHILDREN AWAY FROM ANY SWOLLEN CREEKS. .END / KTB
Special weather statement, Aug 8, 2:16 PM EDT, 3 hours 20 minutes before
VAZ003-004-WVZ013-015-024>026-033>035-081915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 216 PM EDT TUE AUG 8 2000 SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS SOUTHERN WEST VIRGINIA. AT 2:15 PM...THE LARGEST CONCENTRATION OF RAIN WAS IN LINCOLN COUNTY. THIS WILL AFFECT BOONE AND KANAWHA COUNTIES THROUGH 3:30 PM. GUSTY WINDS WERE REPORTED IN LINCOLN COUNTY AND ARE MOST LIKELY TO AFFECT THE ALUM AND DAVIS CREEK REGION. OTHER SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER LOGAN... MINGO...MCDOWELL...WYOMING...BUCHANAN...AND DICKENSON COUNTIES. THESE SHOWERS AND THUNDERSTORMS COULD AFFECT THE BECKLEY REGION AFTER 3 O'CLOCK. THE RAINS HAVE SUBSIDED OVER WAYNE COUNTY IN WEST VIRGINIA AND LAWRENCE COUNTY IN KENTUCKY. HOWEVER...MORE SHOWERS COULD FORM LATER. ANY SHOWER COULD HAVE DUMP A HALF INCH TO AN INCH OF RAIN IN 30 MINUTES. THIS WILL CAUSE PONDING OF WATER ON ROADS AND SMALL CREEKS TO RISE QUICKLY. STAY AWAY FROM SWOLLEN STREAMS. .END /KTB
Special weather statement, Aug 8, 2:46 PM EDT, 2 hours 50 minutes before
WVZ036-081946- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 246 PM EDT TUE AUG 8 2000 THUNDERSTORMS WITH BRIEF DOWNPOURS AND GUSTY WINDS WILL MOVE ACROSS FAYETTE COUNTY BETWEEN 3 O'CLOCK AND 3:45 PM. THIS WOULD INCLUDE SUCH COMMUNITIES AS MONTGOMERY...FAYETTEVILLE...AND OAK HILL. THE STORMS WERE MOVING TOWARD THE EAST AT AROUND 25 MPH. RAINS OF AN HALF INCH TO AN INCH ARE POSSIBLE IN 30 MINUTES. WIND GUSTS OF 40 TO 45 MPH ARE LIKELY...ESPECIALLY ON HILLTOPS. CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. CONDITIONS SHOULD IMPROVE BETWEEN 4 AND 5 O'CLOCK FOR FAYETTE COUNTY. .END / KTB
Special weather statement, Aug 8, 3:37 PM EDT, 1 hour 59 minutes before
WVZ037-038-082004- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 337 PM EDT TUE AUG 8 2000 THUNDERSTORMS WITH BRIEF DOWNPOURS AND GUSTY WINDS WILL MOVE ACROSS NICHOLAS COUNTY...FROM WEST TO EAST...THROUGH 4:30 PM. THIS WILL AFFECT SUCH COMMUNITIES AS SUMMERSVILLE...CRAIGSVILLE... AND RICHWOOD. STORMS WERE MOVING TOWARD THE EAST AT AROUND 25 MPH. SO...WEBSTER COUNTY WILL LIKELY BE AFFECTED DURING THE 4 TO 5:30 PM PERIOD. RAINS OF AN HALF INCH TO AN INCH ARE POSSIBLE IN 30 MINUTES... CAUSING PONDING OF WATER IN POOR DRAINAGE AREAS. WIND GUSTS OF 40 TO 45 MPH COULD BE FELT..ESPECIALLY ON RIDGES. CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. .END / KTB
Nearby
Flash Flood Warnings in Virginia, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.